Stiffer after IVIG
November 6, 2017 at 11:20 pm
I’m two months into IVIG and I feel a little weaker at certain parts of the day but not all the time with some stiffness. Can IVIG have this effect while the nerves are reacting to it?
Gammnex-C 600ml a month i think
November 8, 2017 at 11:59 pm
HELLO MATTRC77, i just got 5 infusions and will get one every month, its been one week and i feel like you, weak during morning and no improvements
November 9, 2017 at 10:30 pm
Have you seen any improvement? With CIDP, I think many of our fellow sufferers can agree that you experience ups and downs.
I’ve made good progress since May, but for instance, this last week I feel like I’ve had a mini relapse. My balance is off just a bit, my feet hurt, and my calves have that numb feeling. The week before I felt great.
I always say, depending on the very second you ask me, I will give you a different answer as to how I feel 😆
But, looking at things in the long run, I’m incrementally on an upward path. The problem is, to get their, it is literally, two steps forward, one step back.
I don’t know if that helps, but feel free to ask more questions.
November 22, 2017 at 8:26 am
About weekly I check the Forum. It’s scary that I have learned more about
CIDP than my Neuro. In fairness, the disease if very rare and little is known. One of the current topics seem to be centered around IVig. Most recently I decided after 4+ years of Prednisone plus pain killers as needed, I would try IVig. It seemed that Prednisone was not being as effective. I should mention that before the IVig I was able to walk a short distance without aid, never fell, climbed steps using rail for balance, work in wood shop, climb ladder, was cars. lift moderate weight etc. When any of these things were overdone I would encounter pain. Sometimes bad pain but it would pass after a day or two. It is important to mention that FATIGUE was a constant battle. My Neuro prescribed Adderall, in controlled dosage. It was like getting a new lease on life. I was able to take two pills. One in the Morning and One in the Afternoon. I was not hyper or nervous, but had alertness and energy to do things and quality of life was good. As the medication wore off I would return to that tired, lethargic state.
I tried IVig starting with a 5 day load. I used the new medication called Prevacin with no saline or steroids. I tolerated the infusions well which were administered by a Visiting Nurse. I would recommend a Visiting Nurse. However, after the infusions each evening I was generally incapaticated. After all 5 doses were completed I suffered almost continuous pain and could barely walk for three days. As directed by the Pharmaceutical Brochure. I contacted the Nurse and my Neuro and told that that I was sicker than ever . The disease was exacerbated by the infusion. They made some suggestions regarding hydration and tranquilizer but were puzzled. Out of 21 days after initian load, I had two or three decent days until my 3 week infusion. I completed the three week inusion just recently and was in bad pain that night but relieved in the morning. I am not the same person that began these treatments. I am weaker, more fatigued, and easily in pain. At this point I do not plan to go any further. I had to incur the out of pocket expense which is obscene but had to at least try. Regardless of the outcome the my continuance would have been prohibitive.
I am now working with my Neuro to pursue the previous method with possible with some new medications, but also introducing Pain Management (medical and mental) and treatment for Anxiety which brings on the pain.
HOWEVER, since we are all different, I would recommend that if your budget permitted you should consider this option a try. It appears to work for a number of people and I seem to be the exception. GOOD LUCK AND BE BLESSED BY THAT WHICH YOU BELIEVE IN.
Acceptance 76 (a/k/a Bill F)
December 9, 2017 at 11:19 am
I’m early in the game and have had seven infusions and go every other week for a four hour treatment. Lately I have been getting up with lower back pain and stiffness that runs down my backside and into the back of my legs. I have to take a muscle relaxer and use a walker to get around for an hour or two then it goes away and I’m okay for the day. Hang in there try a muscle relaxer and a anxiety medication.
You must be logged in to reply to this topic.